MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX PEDIATRIC ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX PEDIATRIC ALL-SILICONE FOLEY CATHETER
Model Number 165810
Medical Device Problem Code Material Invagination (1336)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported the balloon had a protruding ridge around the tip of the catheter after the balloon was deflated during a pretest, prior to insertion.Further inspection noted that the package identifies the balloon as being 3cc yet the product itself is listed as a 5ml balloon.The patient was being prepped for surgery when this incident occurred.Per follow up response received via mail 17 dec 2020, the user had reported another occurrence of a pediatric catheter balloon after deflation with a noticeable ridge present.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.One sample was confirmed to exhibit the reported failure.Visual evaluation of the returned sample noted one opened (without original package) unused silicone foley was received.Visual inspection of the sample noted that the catheter balloon had ridges on opposite sides of the balloon extending down its length.A potential root cause for this failure mode could be due to the balloon material did not shrink quickly enough.The device did not meet the specifications and was influenced by the reported failure.The product was not used for the treatment.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe stick in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, reseat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professional for assistance, as directed by hospital protocol." correction: e h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the balloon had a protruding ridge around the tip of the catheter after the balloon was deflated during the pretest prior to insertion.Further inspection noted that the package identifies the balloon was being 3cc yet the product itself was listed as a 5ml balloon.The patient was being prepped for surgery when the incident was occurred.Per a follow up response received via email on (b)(6) 2020 it was stated that the user reported another occurrence of a pediatric catheter balloon after deflation with a noticeable ridge was present.

Brand Name
BARDEX PEDIATRIC ALL-SILICONE FOLEY CATHETER
Common Device Name
SILICONE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11089986
Report Number1018233-2020-22118
Device Sequence Number3922633
Product Code KOD
UDI-Device Identifier00801741029721
UDI-Public(01)00801741029721
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K821745
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2025
Device Model Number165810
Device Catalogue Number165810
Device Lot NumberNGEQ0959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age9 YR
Patient Weight79